Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 9, NWS Houston/Galveston, TX

February 16, 20228 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Feb 16, 2022, 3:11 AM CST for 8 counties in Texas. It took effect at Feb 16, 2022, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2022, 3:11 AM CST (09:11 UTC)
In effect from
Feb 16, 2022, 10:00 AM CST
Expired
Feb 16, 2022, 6:00 PM CST
In force
8 hr
Issued by
NWS Houston/Galveston, TX

Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Jackson County, TX, Matagorda County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 128 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2022-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2022-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WWUS74 KHGX 160911
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
311 AM CST Wed Feb 16 2022

TXZ226-235-236-335-336-436-161715-
/O.NEW.KHGX.WI.Y.0009.220216T1600Z-220217T0000Z/
Wharton-Inland Jackson-Inland Matagorda-Coastal Jackson-
Coastal Matagorda-Matagorda Islands-
Including the cities of El Campo, Wharton, Edna, Ganado, 
Bay City, and Palacios
311 AM CST Wed Feb 16 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...South winds up to 25 mph with gusts to 35 mph expected.

* WHERE...Wharton, Inland Jackson, Inland Matagorda, Coastal 
  Jackson, Coastal Matagorda and Matagorda Islands Counties.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
081 
WWUS74 KHGX 161713
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1113 AM CST Wed Feb 16 2022

TXZ195>197-210-211-170000-
/O.EXA.KHGX.WI.Y.0009.000000T0000Z-220217T0000Z/
Burleson-Brazos-Washington-Colorado-Austin-
Including the cities of Caldwell, Somerville, College Station, 
Bryan, Brenham, Columbus, Eagle Lake, Weimar, Sealy, 
and Bellville
1113 AM CST Wed Feb 16 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds up to 25 mph with gusts up to 35 mph.

* WHERE...Burleson, Brazos, Washington, Colorado and Austin 
  Counties.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ226-235-236-335-336-436-170000-
/O.CON.KHGX.WI.Y.0009.000000T0000Z-220217T0000Z/
Wharton-Inland Jackson-Inland Matagorda-Coastal Jackson-
Coastal Matagorda-Matagorda Islands-
Including the cities of El Campo, Wharton, Edna, Ganado, 
Bay City, and Palacios
1113 AM CST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds up to 25 mph with gusts to 35 mph expected.

* WHERE...Wharton, Inland Jackson, Inland Matagorda, Coastal 
  Jackson, Coastal Matagorda and Matagorda Islands Counties.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
389 
WWUS74 KHGX 162121
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
321 PM CST Wed Feb 16 2022

TXZ195>197-210-211-226-235-236-335-336-436-170000-
/O.CON.KHGX.WI.Y.0009.000000T0000Z-220217T0000Z/
Burleson-Brazos-Washington-Colorado-Austin-Wharton-Inland Jackson-
Inland Matagorda-Coastal Jackson-Coastal Matagorda-
Matagorda Islands-
Including the cities of Caldwell, Somerville, College Station, 
Bryan, Brenham, Columbus, Eagle Lake, Weimar, Sealy, Bellville, 
El Campo, Wharton, Edna, Ganado, Bay City, and Palacios
321 PM CST Wed Feb 16 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds up to 25 mph with gusts up to 35 mph.

* WHERE...Burleson, Brazos, Washington, Colorado and Austin 
  Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
408 
WWUS74 KHGX 170002
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
602 PM CST Wed Feb 16 2022

TXZ195>197-210-211-226-235-236-335-336-436-170115-
/O.EXP.KHGX.WI.Y.0009.000000T0000Z-220217T0000Z/
Burleson-Brazos-Washington-Colorado-Austin-Wharton-Inland Jackson-
Inland Matagorda-Coastal Jackson-Coastal Matagorda-
Matagorda Islands-
Including the cities of Caldwell, Somerville, College Station, 
Bryan, Brenham, Columbus, Eagle Lake, Weimar, Sealy, Bellville, 
El Campo, Wharton, Edna, Ganado, Bay City, and Palacios
602 PM CST Wed Feb 16 2022

...WIND ADVISORY HAS EXPIRED...

While breezy winds will continue through the night, speeds will
generally be below advisory criteria. So, have allowed the
advisory to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 15, 11:41 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Feb 15, 11:41 PM CST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1141 PM CST Tue Feb 15 2022

.AVIATION [06Z TAF Issuance]...

CIGs around 1000 to 2000ft have developed across most of the area
with the exception of GLS and LBX where VFR conditions persist.
IFR to MVFR conditions will persist through sunrise before CIGS
lift to around 4000 to 5000ft. Gusty southerly winds will continue
through the package with sustained winds of 10 to 20kts and gusts
to 30kts possible. Some light showers may pop up during the
afternoon, but these will be very isolated. CIGs drop down to
around 1500ft tonight ahead of an approaching cold front that will
move through the area Thursday morning.

Fowler

&&

.PREV DISCUSSION /Issued 536 PM CST Tue Feb 15 2022/...

.SHORT TERM [Tonight Through Wednesday Night]...

Cloud cover on the increase and warmer with moderate to strong WAA
pattern to continue until the FROPA Thursday. Very light showers
will also be a short term issue mainly south of I-69. Temperatures
overnight and during the day will be on the warm side of normal
through FROPA as well and have gone on the warmer side of the
guidance as well. High temperatures on Wednesday will probably reach
the mid 70s inland and upper 60s on the coast. With the strong WAA
moisture is already on the increase and could see some sea fog
develop near the cooler waters in and immediately near Galveston Bay
after midnight and probably closer to 6 am Wednesday. The strong
mixing gusty conditions 'should' (assuming stupid fog doesn't
dominate) help to break up the fog by around 9 am. A wind advisory
will probably be needed for Wednesday over the western and possibly
the central/south areas with wind gusts of 25-35 mph. Strong capping
should limit precip development to spotty light showers Wednesday
morning through the afternoon and closer to the LLJ axis in the
western areas.

Wednesday night will be the beginning of weather as a vigorous upper
trough moves out of NM into OK placing SETX in the entrance region
of the upper jet with a strong SSWerly LLJ of 40-60kts. The cap with
14C 850mb temps blankets the southern areas but across the north
weaker capping and more cooling aloft should help with the formation
of thunderstorms. SPC has shifted the severe risk area further north
and this looks reasonable for Day 2.  LL winds start of course start
off with abundant shear but as the s/w approaches winds becoming
more linear though the speed shear still remains high. Will need to
keep an eye on this for some changes in the next 36 hours as
southern end of the initiation eventually occurs. Rainfall of 0.05-
0.5" should be pretty common especially north-central and northeast
with some isolated totals of 1-2" possible there (which is much
needed in the rainfall department).

45

.LONG TERM [Thursday Through Tuesday]...

As a surface low strengthens over Central Oklahoma and pushes
northeast, it'll drag a cold front through Southeast Texas on
Thursday. This frontal passage will bring some scattered showers
and thunderstorms along with two to four tenths of an inch of
rain. This front will move offshore by Thursday afternoon and
northerly winds will quickly fill in behind it, ushering in a
colder and drier airmass. Daytime highs will still reach the 70s
on Thursday, but clear skies and CAA overnight will rapidly cool
temperatures to the near or below freezing north of Conroe and the
mid 30s elsewhere by Friday morning. Friday's high temperatures
will struggle to reach the mid to upper 50s and overnight lows
will be similar to Thursday night's. As high pressure settles in
over the weekend, temperatures will gradually climb back to near
70 by Sunday.

High pressure begins to depart Sunday afternoon, and onshore flow
resumes, helping to increase temperature and moisture.
Temperatures will continue to climb early next week and reach the
upper 70s to near 80 by Tuesday. Rain chances also return early
next week as deterministic models hint at a trough centered west
of the Baja Peninsula pushing into Texas and funneling in rich
Pacific moisture by Monday ahead of a front on Tuesday.

Lenninger

.MARINE...

Onshore winds will continue to increase through tomorrow morning
ahead of a strong cold front with seas continuing to build as
well. Caution flags will need to be upgraded to Advisory flags by
tomorrow. Our coastal waters 20-60 nm southeast of Matagorda Bay
could potentially see occasional gusts to Gale tomorrow night and
a Gale Watch/Warning might need to be issued. With this rich gulf
moisture transport, patchy sea fog should begin to develop tonight
with conditions remaining favorable for sea fog development
through Thursday morning. Although it's cold for most beach
activities, any beachgoers should be aware of an increased rip
current risk now through Thursday morning as this onshore flow
strengthens.

By Thursday afternoon, the cold front should push through our
coastal waters and bring with it some scattered showers and
thunderstorms. Seas won't have much time to recover as northerly
winds will quickly fill in behind the front. Sustained winds will
become 25 to 30 knots with frequent gusts to Gale expected.
Despite this strong offshore flow, forecast tides should stay
above Low Water Advisory criteria. Winds and seas will begin to
slowly subside by Friday as high pressure settles in, but will
hover near 15 knots through the weekend.

Lenninger

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  75  56  73  62  70 /  30  30  40   0   0
Houston (IAH)          70  57  74  65  75 /  10  30  70   0   0
Galveston (GLS)        66  58  67  62  70 /  10  20  70   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 4 AM CST Wednesday for
     the following zones: Waters from Freeport to Matagorda Ship
     Channel TX from 20 to 60 NM...Waters from High Island to
     Freeport TX from 20 to 60 NM.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:29 AM CSTSmall Craft AdvisoryHGX54 hr
Feb 16, 9:26 AM CSTRip Current StatementHGXBrazoria, Galveston, Matagorda57 hr
Feb 16, 3:22 PM CSTGale WatchHGX12 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.